Jump to content
CrazyBoards.org

Bipolar moment


Recommended Posts

Hello everyone,

I had one of my bipolar moments at work wherein i was given a small assignment to do by the head nurse. I totaly forgot to carry it out (nothing major) but instead of her speaking to me about it in a respectable way the head nurse disrespects and humiliates me in front of my coworkers. Well It was near the end of my tour and my medication was wearing off. So guys I kind of lost my cool and went straight manic. Im on 150mg of lamictal and 75mg of wellbutrin and one of those alone is enough to make u have a no tolorance for bull sh--. Anyway i would appreciate some suggestions on how to keep from having a repeat episode. I need my job.:(

Link to comment
Share on other sites

Loosing your temper is not going manic. It is loosing your temper. That you are short-tempered because you are hypomanic or manic is not unusual, but it still is loosing your temper.

You are on activating meds. Talk to your doc about what happened. If this was an emotional response and you have no other manic symptoms, therapy is probably your answer. If it was one of other symptoms of hypomania or mania (as in your sleep is down and your energy up regardless of temper), then your answer may be taking a stronger antimanic med. In either case, talk to your pdoc.

Link to comment
Share on other sites

usually lamictal's sweet spot for bipolar is around 200mg. Are you staying on 150 or titrating up? A little more hay help you out. If it is the medication wearing off, Im not sure what to suggest besides breaking it up and taking it more frequently.

Also, wellbutrin is notorious for anger. Im on it right now and its been giving me anxiety but no rage. But I have had issues in the past with it. the 75mg dose is the instant release flavor. Maybe move to a 150xl? Or 100mg SR 2x a day? The energy and mood ups and downs from wellbutrin may have something to do with it.

Link to comment
Share on other sites

I was gonna say the Wellbutrin... yeah, talk to the doc. Whenever an emotional response is over-the-top (not the same as loosing one's temper... "over-the-top" meaning, "more" than that), that's where I go (the meds/doc). If it's loosing one's temper, ITA, therapy... unless it's something I already know how to do and it was just a momentary fail on my part, then I can only resolve to do better and keep my whits about me next time.

I notice if I miss fitness training more than a day, my reactions tend to be fucked up or at least not-at-my-best even if everything pharma-wise is kosher.

I'm keeping my eye on this thread in case someone comes up with more of the office political skills (ITA with doc faustus, crazee but true). I mostly totally suck at them, mostly.

Link to comment
Share on other sites

Loosing your temper is not going manic. It is loosing your temper. That you are short-tempered because you are hypomanic or manic is not unusual, but it still is loosing your temper.

You are on activating meds. Talk to your doc about what happened. If this was an emotional response and you have no other manic symptoms, therapy is probably your answer. If it was one of other symptoms of hypomania or mania (as in your sleep is down and your energy up regardless of temper), then your answer may be taking a stronger antimanic med. In either case, talk to your pdoc.

Stacia I did get very angry and lost it. No im not usually manic but therapy will help some of the issues i have. I do take ativan sometimes but i refrain from taking it while im working, the sleepiness comes down fast.

Link to comment
Share on other sites

usually lamictal's sweet spot for bipolar is around 200mg. Are you staying on 150 or titrating up? A little more hay help you out. If it is the medication wearing off, Im not sure what to suggest besides breaking it up and taking it more frequently.

Also, wellbutrin is notorious for anger. Im on it right now and its been giving me anxiety but no rage. But I have had issues in the past with it. the 75mg dose is the instant release flavor. Maybe move to a 150xl? Or 100mg SR 2x a day? The energy and mood ups and downs from wellbutrin may have something to do with it.

There's actually a lot of variation, in effective lamictal dosing. Some people do well at 100mg, others go up to 450mg, with most people somewhere in between. It does tend to offer more mood stabilization at higher dosages for most people, as opposed to the more antidepressant effect of the lower dosages. So, if you're having breakthrough symptoms, increasing the lamictal might be worth trying. That said, it's really not the best antimanic med for most, at any dosage. It couldn't hurt to discuss other options with your pdoc.

If you think you're heading into an upswing, the last thing I'd see making any sense would be a wellbutrin increase. Although its being, "notorious for anger," is news to me.

Neither of the meds you're taking works such that you'd be feeling them wearing off. i'm guessing what's going on is more to do with being tired and cranky towards the end of the day. Maybe you need to be getting more sleep, or eating better, or managing your time and projects at work better, so your day feels less stressful.

An emotional response does not a mood episode make.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...